EconPapers    
Economics at your fingertips  
 

Intertemporal substitution and recursive smooth ambiguity preferences

, () and , ()
Additional contact information
,: Department of Economics, University of Texas at Austin
,: Department of Economics, Boston University

Authors registered in the RePEc Author Service: Jianjun Miao

Theoretical Economics, 2011, vol. 6, issue 3

Abstract: In this paper, we establish an axiomatically founded generalized recursive smooth ambiguity model that allows for a separation among intertemporal substitution, risk aversion, and ambiguity aversion. We axiomatize this model using two approaches: the second-order act approach à la Klibanoff, Marinacci, and Mukerji (2005) and the two-stage randomization approach à la Seo (2009). We characterize risk attitude and ambiguity attitude within these two approaches. We then discuss our model's application in asset pricing. Our recursive preference model nests some popular models in the literature as special cases.

Keywords: Ambiguity; ambiguity aversion; risk aversion; intertemporal substitution; model uncertainty; recursive utility; dynamic consistency (search for similar items in EconPapers)
JEL-codes: D80 D81 D90 (search for similar items in EconPapers)
Date: 2011-09-13
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (51)

Downloads: (external link)
http://econtheory.org/ojs/index.php/te/article/viewFile/20110423/5739/196 (application/pdf)

Related works:
Working Paper: Intertemporal substitution and recursive smooth ambiguity preferences (2010)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:the:publsh:843

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Todd D. Sarver, Juuso Toikka, Rakesh Vohra, Pierre-Olivier Weill

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

 
Page updated 2025-03-22
Handle: RePEc:the:publsh:843